Linear modeling and regression for exponential engineering functions by a generalized ordinary least squares method

 
 
 
  • Abstract
  • Keywords
  • References
  • PDF
  • Abstract


    Linear transformations are performed for selected exponential engineering functions. The Optimum values of parameters of the linear model equation that fits the set of experimental or simulated data points are determined by the linear least squares method. The classical and matrix forms of ordinary least squares are illustrated.

    Keywords: Exponential Functions; Linear Modeling; Ordinary Least Squares; Parametric Estimation; Regression Steps.


  • References


    1. W.D. Callister, Material Science and Engineering, 7th edition, New York, 2007.
    2. K.J. Laidler, J.H. Meiser, and B.C. Sanctuary, Physical Chemistry, 4th edition, Houghton Mifflin, Boston, 2003
    3. O. Levenspiel, Chemical Reaction Engineering, 3rd edition, Wiley, New York, 1999.
    4. A.R. Foster, and R.L. Wright, Basic Nuclear Engineering, 4th edition, Allyn and Bacon, Boston, 1983
    5. D.W. Sundstorm, and H.E. Klei, Wastewater Treatment, Prentice Hall, NJ, 1979.
    6. G. Stephanopoulos, Chemical Process Control: An Introduction to Theory and Practice, Prentice Hall, 1984.
    7. J.P. Holman, Experimental Methods for Engineers, 3rd edition, McGraw-Hill, New York, 1978.
    8. M.L. James, G.M. Smith, and J.C. Wolford, Applied Numerical Methods for Digital Computation, 2nd edition, Harper and Row, New York, 1977.
    9. Jenson and Jeffreys, Mathematical Methods in Chemical Engineering, Academic Press, 1977.
    10. E. Brian, the Life and Labors of Francis Galton, the Father of Behavioral Statistics, Cambridge University Press, 2007.
    11. O. Bretscher, Linear Algebra with Applications, 3rd edition, Prentice Hall, NJ, 1995.
    12. S. Mosconi, and V.A. Solonnikov, The linearization principle for a free boundary problem. for viscous, capillary incompressible fluid, Zap. Nauchn. Sem. POMI, 410 (2013) 36-103.
    13. V. Naudot, and J. Yang, Quasi-linearization of parameter-depending germs of vector fields, Dynamical Systems, 28 (2) (2013) 1-14
    14. M. Ali, R. Wu, P. Callaghan, and P.Rapajic, Highly linear RF amplifier design: theoretical analysis and experimental study, Int. J. Electronics, 100 (3) (2013).
    15. V. Chubich, and O. Chernikova, Active parametric identification of Gaussian discrete systems based on the time domain linearization and optimal control, J. Probl. Upr, (2) (2011) 9-15.
    16. V. Denisov, V. Chubich, and E. Filippova, Active parametric identification of stochastic continuous-discrete systems obtained by statistical linearization, J. Sib. Zh. Ind. Mat, 15 (4) (2012) 78-89.
    17. J. Cao, J. Huang, and H. Wu, Penalized nonlinear least squares estimation of time-varying parameters in ordinary differential equation (ODE), J. Computational and Graphical Statistics, 21 (1) (2012).
    18. J. Cai, and G. Chen, An iterative method for the least squares solutions of the linear matrix equations with some constraint, Int. J. Computer Mathematics, 88 (3) (2011).
    19. C. Kwong, Y. Chen, K. Chan, and X. Luo, A generalized fuzzy least-squares regression approach to modeling relationships in QFD (quality function deployment), J. Engineering Design, 21 (5) (2010).
    20. M. Kadalbajoo, and P. Arora, Space-time Galerkin least-squares method for the one dimensional advection-diffusion equation, Int. J. Computer Mathematics, 87 (1) (2010).
    21. S. Lu, S. Pereverzev, and U. Tautenhahn, A model function method in regularized total least squares, Int. J. Applicable Analysis, 89 (11) (2010).
    22. M. Bensic, Fitting distribution to data by a generalized nonlinear least squares method, J. Communications in Statistics-Simulation and Computation, 42 (11) (2013).
    23. T. Quan, X. Liu, and Q. Liu, Weighted least squares support vector machine local region method for nonlinear time series prediction, J. Applied Soft Computing, 10 (2) (2010) 562-566.
    24. B. Zhou, Z. Li, G. Duan, and Y. Wang, Weighted least squares solutions to general coupled Sylvester matrix equations, J. Computational and Applied Mathematics, 224 (2) (2009) 759-776.

 

View

Download

Article ID: 2023
 
DOI: 10.14419/ijet.v3i2.2023




Copyright © 2012-2015 Science Publishing Corporation Inc. All rights reserved.